Alert archive / Washington / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Spokane, WA

June 30, 2008

NWS Spokane, WA issued this red flag warning at Jun 30, 2008, 2:18 PM PDT. It took effect at Jun 30, 2008, 3:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 2:18 PM PDT (21:18 UTC)
In effect from
Jun 30, 2008, 3:00 PM PDT
Expired
Jul 1, 2008, 9:47 PM PDT
In force
31 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 302118
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
218 PM PDT MON JUN 30 2008


WAZ684-010530-
/O.NEW.KOTX.FW.W.0001.080630T2200Z-080702T0300Z/
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
218 PM PDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR ABUNDANT
LIGHTNING.  

EXPECT TWO ROUNDS OF THUNDERSTORMS...THE FIRST THIS AFTERNOON AND
EVENING...AND THE SECOND MORE THREATENING ROUND ON TUESDAY. FOR
THIS EVENING...THE MAIN AREA OF CONCERN WILL BE IN THE METHOW
VALLEY AS THUNDERSTORMS REPEATEDLY DEVELOP AND MOVE OFF THE HIGHER
TERRAIN AND INTO THE METHOW VALLEY. SOME OF THESE STORMS MAY REACH
THE OKANOGAN VALLEY AS WELL. THOUGH THESE THUNDERSTORMS WILL BE A
MIX OF WET AND DRY...THE AMOUNT OF LIGHTNING EXPECTED WILL BE
PROBLEMATIC...ESPECIALLY TUESDAY...GIVEN THE DRY CONDITION OF THE
FINE FUELS BELOW ABOUT 3000 FEET SUCH AS GRASSES OR SHRUBS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

WAZ673-677-010530-
/O.NEW.KOTX.FW.A.0001.080701T0400Z-080702T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
218 PM PDT MON JUN 30 2008

...FIRE WEATHER WATCH IN EFFECT FROM 9 PM PDT THIS EVENING
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FIRE WEATHER
WATCH FOR POSSIBLE ABUNDANT LIGHTNING. THIS WATCH IS IN EFFECT
FROM 9 PM PDT THIS EVENING THROUGH TUESDAY EVENING.

EXPECT TWO ROUNDS OF THUNDERSTORMS...THE FIRST LATE THIS EVENING
AND THE SECOND MORE THREATENING ROUND ON TUESDAY. FOR LATER 
TONIGHT...THE MAIN AREA OF CONCERN WILL BE WITH ANY THUNDERSTORMS
THAT MOVE NORTH OUT OF OREGON AS WELL AS STORMS THAT REPEATEDLY
DEVELOP AND MOVE OFF THE HIGHER TERRAIN OF THE CASCADES. THOUGH
THESE THUNDERSTORMS WILL BE A MIX OF WET AND DRY...THE AMOUNT OF
LIGHTNING COULD BE PROBLEMATIC...ESPECIALLY TUESDAY...GIVEN THE
DRY CONDITION OF THE FINE FUELS SUCH AS GRASSES OR SHRUBS. FOR THE
COLUMBIA BASIN...THE MAIN THREAT AREA WILL BE LIMITED TO LOCATIONS
WEST OF A LINE FROM WASHTUCNA TO RITZVILLE AND WILBUR. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
7 follow-up statements
000 
WWUS86 KOTX 010508
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1008 PM PDT MON JUN 30 2008

WAZ673-012000-
/O.UPG.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/
/O.EXA.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
1008 PM PDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY FOR DRY FUELS 
AND SIGNIFICANT LIGHTNING ACROSS MUCH OF THE COLUMBIA BASIN...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
COLUMBIA BASIN. THE FIRST ROUND OF THUNDERSTORMS AND SIGNIFICANT
LIGHTNING WILL CONTINUE THROUGH EARLY THIS MORNING ACROSS NORTHERN PORTIONS
OF THE COLUMBIA BASIN IMPACTING MUCH OF LINCOLN AND NORTHERN GRANT
COUNTIES. MUCH OF THIS LIGHTNING WILL BE ACCOMPANIED BY
RAIN...HOWEVER A FEW FIRE STARTS ARE POSSIBLE.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ON TUESDAY
AS A STRONGER DISTURBANCE MOVES IN FROM NORTHERN OREGON. ALTHOUGH
RAIN IS EXPECTED WITH THESE STORMS IT SHOULD BE LIGHTER THAN THIS
EVENINGS SYSTEM. CONSEQUENTLY ADDITIONAL FIRE STARTS ARE
ANTICIPATED AS THE LIGHTNING COMES IN CONTACT WITH THE FINE DRY
FUELS SUCH AS SAGE BRUSH AND GRASSES. ANY FIRES WHICH DO FORM
COULD ENCOUNTER ERRATIC WINDS FROM THUNDERSTORM OUTFLOW. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$

WAZ684-012000-
/O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
1008 PM PDT MON JUN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY
MORNING OVER THE METHOW AND OKANOGAN VALLEYS. ALTHOUGH THESE
THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHT TO MODERATE
RAINS...A FIRE STARTS ARE POSSIBLE OVER THE LOWER ELEVATIONS WHERE THE
FINE FUELS SUCH AS GRASSES AND SAGE HAVE CURED.

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP BY TUESDAY AFTERNOON
AS A DISTURBANCE MOVES IN FROM NORTHERN OREGON. ONCE AGAIN THESE
THUNDERSTORMS WILL ACCOMPANIED BY LIGHT RAIN...HOWEVER ABUNDANT CLOUD
TO GROUND LIGHTNING STRIKES WILL RESULT IN ADDITIONAL FIRE STARTS
ACROSS THE DRIER VALLEY LOCATIONS. ERRATIC WINDS FROM THUNDERSTORM
OUTFLOW IS EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

WAZ677-012000-
/O.CON.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
1008 PM PDT MON JUN 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING. 

THE THREAT OF THUNDERSTORMS HAS ENDED FOR THE NIGHT ACROSS THE
CENTRAL CASCADE VALLEYS. HOWEVER ANOTHER UPPER LEVEL DISTURBANCE
WILL TRACK INTO THE AREA FROM THE SOUTH BY TUESDAY AFTERNOON. THIS
DISTURBANCE COULD PRODUCE A SIGNIFICANT BOUT OF LIGHTNING WITH A
MIX OF WET AND DRY THUNDERSTORMS. ANY LIGHTNING WHICH DOES FORM
COULD RAPIDLY RESULT IN FIRE STARTS AS IT COMES IN CONTACT WITH
DRIED FINE FUELS SUCH AS GRASSES AND SAGE BRUSH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS86 KOTX 010513 CCA
RFWOTX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1012 PM PDT MON JUN 30 2008

WAZ673-012015-
/O.UPG.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/
/O.EXA.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
1012 PM PDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY FOR DRY FUELS 
AND SIGNIFICANT LIGHTNING ACROSS MUCH OF THE COLUMBIA BASIN...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
COLUMBIA BASIN. THE FIRST ROUND OF THUNDERSTORMS AND SIGNIFICANT
LIGHTNING WILL CONTINUE THROUGH EARLY THIS MORNING ACROSS NORTHERN PORTIONS
OF THE COLUMBIA BASIN IMPACTING MUCH OF LINCOLN AND NORTHERN GRANT
COUNTIES. MUCH OF THIS LIGHTNING WILL BE ACCOMPANIED BY
RAIN...HOWEVER A FEW FIRE STARTS ARE POSSIBLE.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP ON TUESDAY
AS A STRONGER DISTURBANCE MOVES IN FROM NORTHERN OREGON. ALTHOUGH
RAIN IS EXPECTED WITH THESE STORMS IT SHOULD BE LIGHTER THAN THIS
EVENINGS SYSTEM. CONSEQUENTLY ADDITIONAL FIRE STARTS ARE
ANTICIPATED AS THE LIGHTNING COMES IN CONTACT WITH THE FINE DRY
FUELS SUCH AS SAGE BRUSH AND GRASSES. ANY FIRES WHICH DO FORM
COULD ENCOUNTER ERRATIC WINDS FROM THUNDERSTORM OUTFLOW. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$

WAZ684-012015-
/O.COR.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
1012 PM PDT MON JUN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY OR DRY FUELS 
AND SIGNIFICANT LIGHTNING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH EARLY
MORNING OVER THE METHOW AND OKANOGAN VALLEYS. ALTHOUGH THESE
THUNDERSTORMS WILL BE ACCOMPANIED BY LIGHT TO MODERATE
RAINS...A FIRE STARTS ARE POSSIBLE OVER THE LOWER ELEVATIONS WHERE THE
FINE FUELS SUCH AS GRASSES AND SAGE HAVE CURED.

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP BY TUESDAY AFTERNOON
AS A DISTURBANCE MOVES IN FROM NORTHERN OREGON. ONCE AGAIN THESE
THUNDERSTORMS WILL ACCOMPANIED BY LIGHT RAIN...HOWEVER ABUNDANT CLOUD
TO GROUND LIGHTNING STRIKES WILL RESULT IN ADDITIONAL FIRE STARTS
ACROSS THE DRIER VALLEY LOCATIONS. ERRATIC WINDS FROM THUNDERSTORM
OUTFLOW IS EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

WAZ677-012015-
/O.COR.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
1012 PM PDT MON JUN 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING 
FOR THE COMBINATION DRY FUELS AND THE POSSIBILITY OF SIGNIFICANT 
LIGHTNING ON TUESDAY...

A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING. 

THE THREAT OF THUNDERSTORMS HAS ENDED FOR THE NIGHT ACROSS THE
CENTRAL CASCADE VALLEYS. HOWEVER ANOTHER UPPER LEVEL DISTURBANCE
WILL TRACK INTO THE AREA FROM THE SOUTH BY TUESDAY AFTERNOON. THIS
DISTURBANCE COULD PRODUCE A SIGNIFICANT BOUT OF LIGHTNING WITH A
MIX OF WET AND DRY THUNDERSTORMS. ANY LIGHTNING WHICH DOES FORM
COULD RAPIDLY RESULT IN FIRE STARTS AS IT COMES IN CONTACT WITH
DRIED FINE FUELS SUCH AS GRASSES AND SAGE BRUSH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS86 KOTX 011402
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
702 AM PDT TUE JUL 1 2008

WAZ673-684-012300-
/O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
702 AM PDT TUE JUL 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR SIGNIFICANT LIGHTNING AND SUFFICIENTLY DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

ANOTHER SIGNIFICANT LIGHTNING EPISODE WILL BE POSSIBLE THIS
AFTERNOON AND THIS EVENING OVER THE UPPER COLUMBIA BASIN...AS WELL
AS OVER THE OKANOGAN AND METHOW VALLEYS. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE HIGH TERRAIN OF
THE CASCADES AND SLOWLY DRIFT NORTHEAST. THUNDERSTORMS ARE
EXPECTED TO BE WET...BUT THERE IS THE POTENTIAL THAT SOME OF THE 
STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE
STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ677-012300-
/O.CON.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
702 AM PDT TUE JUL 1 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH THIS EVENING. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER THE CASCADE MOUNTAINS AND DRIFT TO THE NORTHEAST.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT 
LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE 
WET...THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE
FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS86 KOTX 011632
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
932 AM PDT TUE JUL 1 2008

WAZ677-020000-
/O.UPG.KOTX.FW.A.0001.000000T0000Z-080702T0300Z/
/O.EXA.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
932 AM PDT TUE JUL 1 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER THE CASCADE MOUNTAINS AND DRIFT TO THE NORTHEAST INTO THE 
VALLEYS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
SIGNIFICANT LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE
EXPECTED TO BE WET...THERE IS THE POTENTIAL THAT SOME OF THE
STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE
STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$

WAZ673-684-020000-
/O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
932 AM PDT TUE JUL 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

ANOTHER SIGNIFICANT LIGHTNING EPISODE WILL BE POSSIBLE THIS
AFTERNOON AND THIS EVENING OVER THE UPPER COLUMBIA BASIN...AS
WELL AS OVER THE OKANOGAN AND METHOW VALLEYS. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE
HIGH TERRAIN OF THE CASCADES AND SLOWLY DRIFT NORTHEAST.
THUNDERSTORMS ARE EXPECTED TO BE WET...BUT THERE IS THE POTENTIAL
THAT SOME OF THE STRIKES ON THE FRINGES OF THESE STORMS COULD
PRODUCE NEW FIRE STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 012146
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PDT TUE JUL 1 2008

WAZ673-677-684-020300-
/O.CON.KOTX.FW.W.0001.000000T0000Z-080702T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
246 PM PDT TUE JUL 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SCATTERED THUNDERSTORMS WILL INCREASE THROUGH THE REMAINDER OF THE
AFTERNOON AND PERSIST INTO THE EVENING. THE STORMS WILL PERSIST OVER THE
CASCADE MOUNTAINS AND DRIFT TO THE NORTHEAST INTO THE VALLEYS.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT
LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE EXPECTED TO BE
WET...THERE IS THE POTENTIAL THAT SOME OF THE STRIKES ON THE
FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 020256
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
756 PM PDT TUE JUL 1 2008

WAZ673-677-684-020600-
/O.EXT.KOTX.FW.W.0001.000000T0000Z-080702T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
756 PM PDT TUE JUL 1 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR SIGNIFICANT LIGHTNING WITH SUFFICIENTLY DRY FUELS...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR SIGNIFICANT LIGHTNING WITH SUFFICIENTLY DRY FUELS.

SCATTERED THUNDERSTORMS ARE PERSISTING THIS EVENING OVER 
THE NORTHERN PERIPHERY OF THE COLUMBIA BASIN AND NORTHEAST
WASHINGTON. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING
SIGNIFICANT LIGHTNING. WHILE MOST OF THE THUNDERSTORMS ARE
EXPECTED TO BE WET...THERE IS THE POTENTIAL THAT SOME OF THE
STRIKES ON THE FRINGES OF THESE STORMS COULD PRODUCE NEW FIRE
STARTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 020447
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
947 PM PDT TUE JUL 1 2008

WAZ673-677-684-020600-
/O.CAN.KOTX.FW.W.0001.000000T0000Z-080702T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
947 PM PDT TUE JUL 1 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING. 

THE THREAT OF SIGNIFICANT LIGHTNING HAS GENERALLY MOVED EAST OF
THE PREVIOUSLY WARNED AREA. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 10:42 AM PDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 30, 10:42 AM PDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1042 AM PDT MON JUN 30 2008

.SYNOPSIS...MANY LONG STANDING TEMPERATURE RECORDS WILL BE
THREATENED TODAY AS A STRONG RIDGE OF HIGH PRESSURE BRINGS HOT
CONDITIONS TO THE INLAND NORTHWEST. THIS RIDGE WILL BEGIN TO BREAK
DOWN THIS AFTERNOON...BRINGING THE POTENTIAL FOR THUNDERSTORMS
THIS EVENING TO MUCH OF THE REGION. SOME THUNDERSTORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS.

&&

.DISCUSSION...
BASED ON SATELLITE AND RADAR...MADE A QUICK UPDATE TO ADJUST CLOUD COVER
AND WEATHER FOR THE MORNING. CONVECTIVE DEBRIS KEEPING SKIES
MOSTLY CLOUDY ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS
MORNING. RADAR CONTINUES TO SHOW WEAK ECHOES WITH THIS CLOUD
BAND...LEADING TO ISOLATED SPRINKLES. THERE IS A CONCERN OF A
STRAY LIGHTNING STRIKE WITH THE REMAINS OF THIS CONVECTION AND THE
LINGERING MID LEVEL INSTABILITY...ALTHOUGH THE THREAT WILL BE
DECREASING THROUGH THE MORNING. ANTICIPATE ISOLATED SHOWERS AND
THUNDERSTORMS TO REDEVELOP IN THIS MOISTURE BAND ONCE THE
INVERSION BREAKS. UNDER THE DEEP SOUTHERLY FLOW...MORE UPPER LEVEL
DISTURBANCES WILL BE TRACKING NORTH FROM OREGON INTO MUCH OF
EASTERN WASHINGTON. RFOX.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS MUCH OF THE REGION. THE CONCERN
FOR THE NEXT 24 HOURS WILL BE THUNDERSTORMS. INSTABILITY WILL
INCREASE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SE WA AND
THE ADJACENT AREAS OF NORTH IDAHO...AND ALONG THE CASCADES. A WEAK
SHORTWAVE WILL LIFT NORTH FROM OREGON AND HELP SPAWN HIGH BASED THUNDERSTORMS
LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. PRECIPITATION
AMOUNTS WILL BE VERY LIGHT WITH CEILINGS AROUND 10K FT. LOOK FOR
THUNDERSTORMS TO IGNITE OVER THE HIGH TERRAIN OF NORTHEAST OREGON
AND OVER THE CASCADES AFTER 22Z. STORMS WILL MOVE FROM SOUTH TO
NORTH...AND MAY IMPACT THE TERMINALS OF EASTERN WASHINGTON AFTER
03Z. LOCALLY GUSTY WINDS AND PATCHY BLOWING DUST COULD IMPACT
AVIATION OPERATIONS. RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        97  66  88  62  90  61 /  20  30  40  30  10  10
COEUR DALENE  97  64  86  58  89  58 /  20  30  40  30  10  10
PULLMAN        95  62  88  56  91  57 /  20  40  30  20  10  10
LEWISTON      103  68  97  66  97  64 /  20  40  30  20  10  10
COLVILLE      102  60  89  56  93  57 /  20  30  40  30  10  10
SANDPOINT      93  61  83  58  86  56 /  20  30  50  30  10  10
KELLOGG        96  60  84  56  88  57 /  20  30  50  30  10  10
MOSES LAKE    102  67  98  64  99  62 /  10  20  20  10   0   0
WENATCHEE     100  71  95  68  95  66 /  20  20  20  10   0   0
OMAK          101  67  94  62  94  62 /  20  20  20  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 30, 6:56 AM PDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
656 AM PDT MON JUN 30 2008

IDZ001>004-026-027-WAZ031>033-036-037-011400-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-
656 AM PDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POTENTIAL FOR THUNDERSTORMS CAPABLE OF DAMAGING WIND
GUSTS...PATCHY BLOWING DUST...AND FREQUENT CLOUD TO GROUND
LIGHTNING LATE THIS AFTERNOON THROUGH THIS EVENING. STORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER THE HIGH TERRAIN OF
NORTHEAST OREGON AND MOVE INTO SOUTHEAST WASHINGTON AND NORTHERN
IDAHO THIS EVENING.

THE RECENT HOT WEATHER...FOLLOWED BY THE THREAT OF LIGHTNING...WILL
BRING THE POTENTIAL FOR NEW FIRE STARTS. THE MAIN CONCERN FOR FIRE
STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER
FINE FUELS ARE BECOMING DRY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
TUESDAY AFTERNOON AND TUESDAY EVENING. DAMAGING WIND GUSTS...
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE
WITH STORMS ON TUESDAY.

WAZ034-035-038-041>044-011400-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
656 AM PDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
THIS EVENING OVER THE WASHINGTON CASCADES. STORMS WILL LIKELY
TRACK TO THE NORTHEAST...AND COULD EFFECT PORTIONS OF THE OKANOGAN
VALLEY...OKANOGAN HIGHLANDS...AND WATERVILLE PLATEAU. DAMAGING
WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE THE MOST
LIKELY HAZARDS WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.

THE RECENT HOT WEATHER...FOLLOWED BY THE THREAT OF LIGHTNING...WILL
BRING THE POTENTIAL FOR NEW FIRE STARTS. THE MAIN CONCERN FOR FIRE
STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER
FINE FUELS ARE BECOMING DRY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH
OF THE WEEK. LIGHTNING AND ITS POTENTIAL TO START BRUSH FIRES IN
THE MID AND LOW ELEVATIONS WILL BE A CONCERN THROUGH FRIDAY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:18 PM PDTFire Weather WatchOTX19 hr

Nearby

Red Flag Warnings in Washington, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.